Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

July 12, 2016Washington County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 12, 2016, 12:02 PM CDT for Washington County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2016, 12:02 PM CDT (17:02 UTC)
Expired
Jul 12, 2016, 12:30 PM CDT
In force
28 min
Issued by
NWS Mobile, AL

County Washington County, AL

The radar

The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2555 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2555 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS84 KMOB 121702
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1202 PM CDT TUE JUL 12 2016
 
ALZ052-053-055-261-262-MSZ076-121730-
MONROE AL-MOBILE INLAND AL-CLARKE AL-WASHINGTON AL-BALDWIN INLAND AL-
GREENE MS-
1202 PM CDT TUE JUL 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN...NORTHERN MOBILE...SOUTHWESTERN
MONROE...SOUTHERN WASHINGTON...SOUTH CENTRAL CLARKE AND EAST CENTRAL
GREENE COUNTIES UNTIL 1230 PM CDT...

AT 1201 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF DEER PARK TO 7 MILES EAST OF
CALVERT...AND MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CITRONELLE...DEER PARK...TIBBIE...CALVERT...MOUNT VERNON...FRUITDALE...
MCINTOSH AND MOVICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3140 8844 3136 8763 3104 8783 3106 8847
TIME...MOT...LOC 1701Z 196DEG 17KT 3114 8837 3112 8790 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 11:24 AM CDT, 38 minutes earlier.

Area forecast discussion, Jul 12, 11:24 AM CDT, 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1124 AM CDT TUE JUL 12 2016

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...Rain chances have been increased for the remainder of the
morning based on the latest radar images and short term mesoscale
model output. Brief heavy rain and gusty winds will be the primary
threat through the afternoon hours. /13

&&

.PREV DISCUSSION... /issued 703 AM CDT TUE JUL 12 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR to MVFR conditions through 13.12z. Lower cigs and
visibilities mainly in and around scattered showers and
thunderstorms through early this evening. Could see some patchy fog
near sunrise wed morning also. Winds will be light and variable early
this morning becoming mostly south at 5 to 10 knots late this morning
through this afternoon then light and variable later this evening
and overnight. 32/ee

PREV DISCUSSION... /issued 515 AM CDT TUE JUL 12 2016/

NEAR TERM /Now Through Tuesday night/...Persistent mid to upper
trof just to the west of the forecast area (fa) will continue to
weaken slowly and lift northeast with continued mid level energy or
forcing on the east side of the trof axis remaining about the same
through the next 24 hours. Latest proggs form both the gfs and ecmwf
suggest this better forcing will eventually pinch off and shift south
and west later this week. As a result expect a very similar pattern
compared to yesterday with increased coverage of showers and
thunderstorms over the adjacent gulf waters and along the coast early
this morning shifting inland over most coastal areas later this
morning and early this afternoon then further inland over most
interior sections of the forecast area by mid to late
afternoon...tapering off quickly by this evening as day time heating
is lost. Latest model soundings and meso analysis from spc show pwats
generally ranging from 1.7 to 1.9 inches across the fa this morning
continuing throughout the day with higher amounts occurring over
western sections of the fa covering most of southeast ms and extreme
western parts of the sw al. A weak cap at around 5 kft is also noted
over most inland areas this morning eroding by mid morning from
daytime heating and mixing suggesting increased coverage over lower
parts of the fa by mid to late morning. Similar to yesterday most of
the convection will remain below severe limits with maybe a few
isolated strong to marginally severe thunderstorms occurring by mid
to late afternoon...accompanied with damaging straight line
winds....frequent lightning and periods of very heavy rain. With the
higher moisture continuing in the boundary layer some minor
flooding...mostly localized in areas of poor drainage...will also
possible with some of the heavier showers and thunderstorms through
this afternoon.

Todays temps will continue to run a tad cooler then previous days
with highs mostly in the upper 80s to lower 90s. Tonights lows
will fall into the lower 70s inland and the mid to upper 70s
along the immediate coast. 32/ee

SHORT TERM /Wednesday Through Thursday night/...A slow moving upper
level trough axis will remain in the vicinity of western and
southwestern AL and adjacent east-central and southeast MS Wednesday,
while an upper level ridge of high pressure continues to stretch from
the central and eastern Gulf of Mexico through the FL Peninsula and
western Atlantic. The persistent upper trough in the vicinity of our
area, along with a continued moist airmass (precipitable water
values in the 1.75" to 2.0" range) and plentiful daytime instability
(MLCAPE values 1500-3000 J/KG) will support a continued chance of
showers and thunderstorms across the region Wednesday. Scattered
coverage should once again start out over southern portions of the
area during the morning, before gradually developing farther inland
by afternoon. Will keep 30-40% POPs in the forecast. Temperatures
should average close to seasonable normals with readings ranging
from around 90 near the coast to the lower to mid 90s inland.
Convection should dissipate by early evening, with expectation of
coverage falling to less than 20% after 7 PM. However, an isolated
shower or storm still cannot be entirely ruled out with the upper
trough axis remaining in the vicinity of the region. There is also
potential for isolated nocturnal re-development offshore and near the
immediate coast after midnight through the early morning hours Thursday.
Otherwise, mostly clear to partly cloudy skies can be expected with
overnight lows in the lower to mid 70s inland and 75-80 near the
coast and beaches.

A similar forecast continues Thursday, as the upper trough weakens
somewhat but still remains discernible in guidance from southwest AL
through southeast LA. This nearby feature along with a continued
moist and unstable airmass will allow for additional scattered
showers and storms spreading inland through the day. Coverage should
decrease after sunset. Little change in max/min temperatures is
expected, with highs once again ranging from around 90 to the lower
90s near the coast, with readings in the lower to mid 90s inland.
Lows Thursday night should mostly range from the mid 70s inland and
in the upper 70s to lower 80s near the coast and beaches. /21

LONG TERM /Friday Through Monday/...The weak upper trough axis
finally starts to retrograde westward Friday, while the upper level
ridge of high pressure meanwhile begins to build across the Central
Gulf Coast region this weekend into early next week. Despite the
building ridge, a moist and unstable airmass will remain over our
region through the extended period, with daily precipitable water
values looking to remain in the 1.75" to 2.0" range and MLCAPE values
mostly between 1500-2500 J/KG. We will therefore keep daily scattered
showers and storms in the forecast through the extended period. A
persistence forecast will also continue with regards to the daily
temperatures, as highs each day should range from around 90 near the
coast to the mid 90s inland, while lows each night range from the
lower to mid 70s inland and in the upper 70s to lower 80s near the
coast and beaches. /21

MARINE...A persistent surface ridge of high pressure stretching
from the western Atlantic to the north central gulf will continue to
weaken slightly through early wed in response to a weakening upper
level disturbance located over the lower mississippi river valley
slowly shifting north. As a result a light southeast to south wind
flow will continue over the marine area through wednesday becoming
mostly southwest and building slightly later in the week as high
pressure strengthens to the west. Little change in seas is expected
through the week...except locally higher near scattered showers and
thunderstorms continuing over the marine area through much of the
week. 32/ee

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 12, 5:28 AM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
528 AM CDT TUE JUL 12 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-131030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
528 AM CDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE FORECAST
AREA TODAY. A FEW STORMS COULD BECOME STRONG TO BRIEFLY SEVERE...
ACCOMPANIED WITH DAMAGING STRAIGHT LINE WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SOME LOCALIZED FLOODING
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STORMS COULD
BECOME STRONG TO BRIEFLY SEVERE...ACCOMPANIED WITH DAMAGING STRAIGHT
LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-131030-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
528 AM CDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED
THUNDERSTORMS THROUGH TONIGHT. FREQUENT LIGHTNING AND LOWER
VISIBILITIES IN HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER MARINE
STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND AND WAVES WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. FREQUENT
LIGHTNING AND LOWER VISIBILITIES IN HEAVY RAIN CAN BE EXPECTED WITH
THE STRONGER MARINE STORMS.

In the hours before

Special weather statement, Jul 12, 12:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1202 PM CDT TUE JUL 12 2016

ALZ052-053-055-261-262-MSZ076-121730-
MONROE AL-MOBILE INLAND AL-CLARKE AL-WASHINGTON AL-BALDWIN INLAND AL-
GREENE MS-
1202 PM CDT TUE JUL 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN...NORTHERN MOBILE...SOUTHWESTERN
MONROE...SOUTHERN WASHINGTON...SOUTH CENTRAL CLARKE AND EAST CENTRAL
GREENE COUNTIES UNTIL 1230 PM CDT...

AT 1201 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF DEER PARK TO 7 MILES EAST OF
CALVERT...AND MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CITRONELLE...DEER PARK...TIBBIE...CALVERT...MOUNT VERNON...FRUITDALE...
MCINTOSH AND MOVICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3140 8844 3136 8763 3104 8783 3106 8847
TIME...MOT...LOC 1701Z 196DEG 17KT 3114 8837 3112 8790

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:10 PM CDTSpecial Weather StatementMOBEscambia35 min
Jul 12, 12:12 PM CDTSpecial Weather StatementMOBCovington33 min
Jul 12, 12:21 PM CDTSpecial Marine WarningMOB54 min
Jul 12, 12:23 PM CDTSpecial Weather StatementMOBClarke, Washington52 min
Jul 12, 12:37 PM CDTSpecial Weather StatementMOBMonroe53 min
Jul 12, 12:44 PM CDTSpecial Weather StatementMOBButler46 min
Jul 12, 1:23 PM CDTSpecial Weather StatementMOBConecuh, Monroe67 min
Jul 12, 1:51 PM CDTSpecial Weather StatementMOBClarke, Wilcox54 min
Jul 12, 2:39 PM CDTSpecial Weather StatementMOBChoctaw51 min
Jul 12, 12:48 PM CDTSpecial Weather StatementMOBSanta Rosa57 min
Jul 12, 2:36 PM CDTSpecial Weather StatementMOBPerry54 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.